Kidney cancer

A place for people affected by kidney cancer to support one another, ask questions, and share their experiences.

anyone feel better after first nivo/ipi infusion

amye
Posted by

Hi Pugs2411 ,My Husband had this immunotherapy combo in march this year, for incurable  renal cancer he initally got a few side effects ,high temperature, rash , and nausea ,3 doses into the treatment he got severe diarrhoea so the treatment was suspended whilst he was on steroids,  to cut a long story short 3 times he went back on treatment but it was decided in August to withdraw the treatment as he developed colitis which made him really poorly and gave him a poor quality of life it was then discovered hus adrenal and pituitary gland had stopped working so he is now on cortisone,  I have to add each time he had any of the side effects the doctors were able to give him meds to help ease the side effects,  they decided to try him on fotivida chemo tabs but again the colitis kicked in , Having said all that there were people on the ipilumamab and nivolumab that were doing really well,  on our visit to the Christie's last week the doctor told hubby even with the amount of treatment one of the lung tumours had shrunk and all the others were stable , my hubby is 66 so maybe age is a factor,  i truly hope this treatment works for your hubby and you. .sending a virtual hug .

Amye x

Jo300
Posted by
Jo
x
buttercup01
Posted by

Thanks

Sue

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
TheRungRed
Posted by

Hope your husband is doing well Lisa. We haven’t sis anything to the girls as t hey are 7 and 4 and we are trying to be as normal as we can, although they know that daddy is off work because he’s poorly. And how are you coping? Are you looking after yourself? X

irishrambling
Posted by

I had my first immunotherapy yesterday. So now on watch for side effects. I'm tired but some of that is due to 3 hospital visits in 3 days. What I found hardest yesterday is the woman next to me who went on and on about her husband's death from kidney cancer. I could have done without that!

But managed to go to village band concert last night which felt normal. 

buttercup01
Posted by

Glad u got started on combo treatment b to band concert as well..

Must've cheered u up after woman going on about her husband. U really needed that - not!

Sue x

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
pugs2411
Posted by

it’s been a very tough couple of weeks, not the treatment side effects just the cancer making him very ill :( he’s been in and out of hospital and in bed at home. the last two days he said he’s felt a slight improvement and has started eating a bit again.

Hes got a slight rash which i’m hoping is a sign that the immunotherapy has kicked in!

buttercup01
Posted by

Fingers crossed it is the immunotherapy kicking in. Do keep in touch

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
Liv52
Posted by

Hi my husband developed severe colitis as a side effect of this immunotherapy combination. He has only had two infusions when this happened resulting in a 9 day stay in hospital on steroids. Now home we are waiting to see his oncologist to find out if he will be able to have further treatment. I wondered if your husband has been offered any alternative to the immunotherapy 

Liv52
TheRungRed
Posted by

Dear Liv,

im so sorry to hear about your husband. It must be so hard for you both. My husband was due to have his final treatment (4/4) last week but was unable to as his liver function wasn’t great so he had to take steroids and is having regular blood tests. He’s back in to see the oncologist today to see if he can continue treatment. They haven’t suggested any alternatives as yet. I guess we’ll find out today. I will keep you posted. Sending you lots of positive vibes xx

Liv52
Posted by

Dear TheRungRedi

I hope you get some good news today. The worst thing about this whole journey is the one step forward two steps back roller coaster. My husband is v weak at present and the waiting for our oncologist to send us our appointment date after stay in hospital is excruciating. Hugs xx

Liv52
buttercup01
Posted by

Hi ,

Good luck to you both re hospital x

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
Jo300
Posted by

Thought I'd just pop a link to some great news about nivolumab / ipilimumab here. Always great to read something positive! 

https://www.kcsn.org.uk/nivolumab-ipilimumab-combination-extends-treatment-free-survival-in-kidney-cancer-patients/?fbclid=IwAR1Cjce1vU8_DEArOTqkWBdwFJzETefVYJannMq7uw9QEG1MUBes2fN4XsE

Jo
x
Mjbea1
Posted by

Hello

i started on the combined nivo/ipi infusion with my first on 18/12/19. I felt fine at first if very tired, but did pick up a non related infection over the Christmas holiday, complicated by my asthma, which laid me quite low.

my next blood test on 6/1 indicated some liver function problems, which is apparently one of the potential side affects. So for the moment the treatment has been put on hold while I take steroids to resolve the liver issue.

My oncologist is confident that this will work and that therapy will recommence soon. I hope so as much feedback seems to be that this combo can have v. good results

None of this impacts my day to day life and I hope your partner starts to feel better soon

kind regards

Michael

MB
Liv52
Posted by

Hi 

my husband was on this combination for two infusions . He did not get any immediate relief but it is I understand different for everyone. He has kidney cancer with liver and lung mets. At present he is off the treatment due to side effects which again are different for everyone. 
good luck hope it goes well x

Liv52